Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 175, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 27, 2025, 3:59 PM CDT for Redwood County, Minnesota. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2025, 3:59 PM CDT (20:59 UTC)
- Expired
- Aug 27, 2025, 4:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Redwood County, MN
The radar
The Sioux Falls radar (KFSD), 136 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 4:00 PM CDT | HAIL 1 | Lucan, MN | Delayed report, time estimated from radar. Photo of 1 inch hail. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971
WUUS53 KMPX 272059
SVRMPX
MNC127-272145-
/O.NEW.KMPX.SV.W.0175.250827T2059Z-250827T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
359 PM CDT Wed Aug 27 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southwestern Redwood County in southwestern Minnesota...
* Until 445 PM CDT.
* At 359 PM CDT, a severe thunderstorm was located 8 miles west of
Wabasso, or 19 miles southwest of Redwood Falls, moving southeast
at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Lucan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 4439 9548 4443 9540 4433 9521 4421 9542
TIME...MOT...LOC 2059Z 318DEG 10KT 4438 9542
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CTG3 follow-up statements
651
WWUS53 KMPX 272113
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
413 PM CDT Wed Aug 27 2025
MNC127-272145-
/O.CON.KMPX.SV.W.0175.000000T0000Z-250827T2145Z/
Redwood MN-
413 PM CDT Wed Aug 27 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN REDWOOD COUNTY...
At 413 PM CDT, a severe thunderstorm was located 7 miles southwest
of Wabasso, or 19 miles southwest of Redwood Falls, moving southeast
at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Mainly rural areas of Southwestern Redwood County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 4435 9546 4440 9535 4433 9521 4421 9542
TIME...MOT...LOC 2059Z 318DEG 10KT 4438 9541
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CTG690
WWUS53 KMPX 272129
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
429 PM CDT Wed Aug 27 2025
MNC127-272145-
/O.CON.KMPX.SV.W.0175.000000T0000Z-250827T2145Z/
Redwood MN-
429 PM CDT Wed Aug 27 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTH CENTRAL REDWOOD COUNTY...
At 429 PM CDT, a severe thunderstorm was located 7 miles northwest
of Lamberton, or 19 miles southwest of Redwood Falls, moving
southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Mainly rural areas of South Central Redwood County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 4432 9538 4435 9531 4432 9522 4423 9538
TIME...MOT...LOC 2113Z 318DEG 10KT 4435 9538
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CTG365 WWUS53 KMPX 272130 SVSMPX Severe Weather Statement National Weather Service Twin Cities/Chanhassen MN 430 PM CDT Wed Aug 27 2025 MNC127-272140- /O.CAN.KMPX.SV.W.0175.000000T0000Z-250827T2145Z/ Redwood MN- 430 PM CDT Wed Aug 27 2025 ...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTH CENTRAL REDWOOD COUNTY... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning has been cancelled. && LAT...LON 4432 9538 4435 9531 4432 9522 4423 9538 TIME...MOT...LOC 2129Z 318DEG 10KT 4431 9534 $$ CTG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:52 PM CDT, 1 hour 7 minutes earlier. Its key messages:
- Scattered thunderstorms are possible through this evening mainly across southern and southwestern MN, and western WI this evening. A storm or two could become severe with primarily a large hail threat.
- Mainly dry conditions will follow for tonight through Labor Day, with chances for precipitation mostly across western MN.
- Mild but still below-normal temperatures will persist through early September. Broad area of high pressure continues to dominate for the next few days.
Area forecast discussion, Aug 27, 2:52 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 252 PM CDT Wed Aug 27 2025 .KEY MESSAGES... - Scattered thunderstorms are possible through this evening mainly across southern and southwestern MN, and western WI this evening. A storm or two could become severe with primarily a large hail threat. - Mainly dry conditions will follow for tonight through Labor Day, with chances for precipitation mostly across western MN. - Mild but still below-normal temperatures will persist through early September. Broad area of high pressure continues to dominate for the next few days. && .DISCUSSION... Issued at 252 PM CDT Wed Aug 27 2025 We are currently positioned between two waves this afternoon. The first wave is still to our north along the Canadian border, while the other is a weak wave that stems from a parent troughing pattern over the eastern CONUS. Across central MN and western WI, mostly clear to partly cloudy skies are prevalent. The same cannot be said about southwestern and southern MN though where convection has already began to initiate. The aforementioned weak wave positioned across eastern SD and western MN currently falls in line with peak heating and some MLCAPE between 1000-1500 J/kg. Therefore chances for showers and thunderstorms this will continue this afternoon into the evening for that region. Given the current environment, the storm prediction center has placed southwestern and southern MN under a Marginal Risk (level 1 of 5) for the potential of severe storms for the rest of today. Coverage for precipitation is expected to remain scattered at best but with enough effective shear nearing 30kts, a storm or two could become better organized and produce large hail. As we enter the overnight hours, the Canadian Border wave will reach eastern MN and western WI. Severe weather is not expected in this region however a few showers and storms will be possible tonight. As we look ahead into the rest of this week into the weekend for most areas, the overall pattern looks to be relatively quiet with temperatures continuing to slowly warm back up to slightly below normal values. Our next chance of showers/storms looks to remain mostly over western MN starting Friday night into Sunday as Canadian high pressure generates a nearly stationary wake low over the Dakotas. As of now the weekend does not look like a wash out but continue to monitor the forecast as placement of this feature can greatly increase or decrease rainfall amounts. After the Labor Day holiday into next week, temperatures will continue to run in the 70s with only slight summertime precip chances for precip each day until Wednesday and Thursday. A cold front is forecasted to move through at that time through the Upper Great Lakes region which will return temps back down in the the upper 60s to low 70s for highs and upper 40s to low 50s for lows. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1132 AM CDT Wed Aug 27 2025 A few isolated showers will linger across southern MN this afternoon. Better chances comes in the late afternoon/evening hours across southern MN into the southern Twin Cities metro. I have made the switch to -TSRA/CB vs -RA in the PROB30s across our sites. For our Wisconsin sites, another disturbance will drop SE from northeastern MN into western WI this evening and overnight. This will also bring a chance for showers to southeastern MN. Confidence on any site experiencing -SHRA or TSRA is low, but non-zero given the iso/sct nature of the precipitation. A brief drop into MVFR visibilities are possible in the heavier showers/storms. Winds will continue with speeds under 10kts from the south and become light & variable overnight. There is a signal for patchy dense fog, so I've introduced BR into several of the terminals. Any BR/FG will scatter out by mid-morning on Thursday. KMSP...I have maintained a PROB30 for MVFR visibility thunderstorms & showers late this afternoon into this evening. The primary concern will be showers, but there is enough instability to support the mention of thunder in the PROB30 versus just -RA. We will monitor trends on radar & in latest hi- res guidance for any future adjustments. /OUTLOOK FOR KMSP/ FRI-SUN...VFR. Wind SE 5-10 kts. MON...VFR. Wind S 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...Dunleavy AVIATION...BPH
Hazardous weather outlook, Aug 27, 2:54 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 254 PM CDT Wed Aug 27 2025 MNZ041>045-047>053-055-059>063-070-078-WIZ014>016-023>028-282000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Swift-Wright-Hennepin-Anoka- Ramsey-Washington-Dakota-Goodhue-Polk-Barron-Rusk-St. Croix- Pierce-Dunn-Pepin-Chippewa-Eau Claire- 254 PM CDT Wed Aug 27 2025 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...southeast Minnesota...west central Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight. A few thunderstorms are possible today over central and eastern Minnesota into western Wisconsin today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ054-056>058-064>069-073>077-082>085-091>093-282000- Lac Qui Parle-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville- McLeod-Sibley-Carver-Scott-Redwood-Brown-Nicollet-Le Sueur-Rice- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- 254 PM CDT Wed Aug 27 2025 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota and west central Minnesota. .DAY ONE...Tonight. A few thunderstorms are possible this evening across southwestern and southern Minnesota. An isolated strong to severe storm is possible capable of producing large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed. Dunleavy
In the hours before
Special weather statement, Aug 27, 3:41 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 341 PM CDT Wed Aug 27 2025 MNZ073-272130- Redwood MN- 341 PM CDT Wed Aug 27 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN REDWOOD COUNTY UNTIL 430 PM CDT... At 341 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Wabasso, or 19 miles southwest of Redwood Falls, moving southeast at 15 mph. HAZARD...Landspouts and penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Wabasso and Lucan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4443 9554 4448 9547 4437 9520 4423 9544 TIME...MOT...LOC 2041Z 305DEG 12KT 4442 9545 LANDSPOUT...POSSIBLE MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH CTG
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 3:41 PM CDT | Special Weather Statement | MPX | Redwood | 49 min |
| Aug 27, 5:07 PM CDT | Special Weather Statement | MPX | Nicollet | 53 min |
| Aug 27, 6:45 PM CDT | Special Weather Statement | MPX | Le Sueur | 45 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.